oa SA Pharmaceutical Journal - Dyslipidaemia associated with combination anti-retroviral therapy : review
|Article Title||Dyslipidaemia associated with combination anti-retroviral therapy : review|
|© Publisher:||Medpharm Publications|
|Journal||SA Pharmaceutical Journal|
|Affiliations||1 Sefako Makgatho Health Sciences University, 2 Sefako Makgatho Health Sciences University and 3 Sefako Makgatho Health Sciences University|
|Publication Date||Jan 2016|
|Pages||18 - 21|
|Keyword(s)||AIDS, Antiretroviral therapy, Dyslipidaemia, HAART, HIV, Hypertriglyceridaemia, Lipoatrophy and Lipodystrophy|
The introduction of antiretroviral therapy transformed the resultant acquired immunodeficiency syndrome (AIDS) from a disease of high morbidity and mortality to a manageable chronic condition, with a subsequent reduction in the negative impact thereof on the world's economy and global healthcare systems. However, patients living with AIDS have now become vulnerable to an increase in morbidity and mortality due to non-AIDS related illness, such as metabolic syndrome, liver and renal failure, and premature cardiovascular disease (CVD); with antiretroviral therapy being especially prone to causing iatrogenic dyslipidaemia, which increases the risk of CVD. This article provides an overview of the nature and management of dyslipidaemia associated with HIV-infection and AIDS.
Article metrics loading...